MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 4-0 D/A BB; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC GRN 30IN 4-0 D/A BB; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X581H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Foreign Body Reaction (1868); Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: as of august 30, the patient had recovered after reoperation, but still remained hospitalized.Inflammation occurred strongly on the site where non-absorbable sutures were used.Surgeon¿s comment - the event was not caused by the sutures only.Inflammation reaction also occurred at another surgical wound closed with pds, so the patient¿s constitution would be also a factor.The patient demographic info: age, weight, bmi at the time of index procedure =>no further information is available.Date of the index surgical procedure.No further information is available.Can you explain what is meant by ¿suturing for petersen¿? petersen's defect means the gap between the transverse colon and the elevated jejunum no further information is available.On what tissue was the suture used for petersen? see above.Was the same product code of the ethibond suture used ¿for petersen¿? no further information is available.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? strong inflammatory reaction occurred, and the sutured site became very hard.Preoperative tissue condition is unknown.Was there any medical intervention performed for the inflammatory reaction ¿for petersen¿? re-operation.What was the peritoneum tissue condition ie., normal or thin, calcified, fragile, diseased? strong inflammatory reaction occurred there too, and abscess appeared.Preoperative tissue condition is unknown.What was the onset date of symptoms from the initial surgical procedure? no further information is available.What was the location of the abscess? mesentery using ethibond.Was the abscess located at the peritoneum closure site? mesentery using ethibond.How was the diagnosis of abscess made? no further information is available.Were any cultures performed? if so, what are the results? no further information is available.What was the date of the re-operation? no further information is available.What was the indication for the second procedure? no further information is available.Other relevant patient history/concomitant medications.No further information is available.Do you have any suture for return and evaluation? no sample will be returned.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the patient¿s constitution.What is the patient¿s current status? still remained hospitalized.No further information will be provided.Reoperation was performed, but specific treatment details (cleaning, removal of inflamed tissue, etc.) are unknown.
 
Event or Problem Description
It was reported that a patient underwent a surgery for esophageal cancer on an unknown date and suture was used for interrupted suturing for petersen.After the surgery, strong inflammatory reaction occurred, the sutured site became very hard and abscess appeared.Re-operation will be performed.Additional information was requested.

Brand Name
EB EXC GRN 30IN 4-0 D/A BB
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9083125
Report Number2210968-2019-87814
Device Sequence Number19508107
Product Code GAT
UDI-Device Identifier10705031057661
UDI-Public10705031057661
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberX581H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2019
Initial Report FDA Received Date09/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;